Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

A Stochastic Response Model with Application to Brand Choice

David B. Montgomery
Management Science
Vol. 15, No. 7, Theory Series (Mar., 1969), pp. 323-337
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/2628633
Page Count: 15
  • Download ($30.00)
  • Cite this Item
A Stochastic Response Model with Application to Brand Choice
Preview not available

Abstract

This paper develops a model which is an extension of a class of stochastic response models first proposed by Coleman [5]. In its present form the model applies to the binary response situation. The model postulates a population of respondents who are heterogeneous with respect to their response probabilities. A given respondent may experience changes in his response probability in the intervals between response occasions, but since the actual responses he makes do not effect his response probability, the model is zero order. The paper also presents a variant of the minimum chi square procedure which may be used to estimate and test the model. An application to consumer brand choice data demonstrates that the model is empirically viable. Potential applications to multi-wave voting intentions panels and social-psychological experiments are indicated.

Page Thumbnails

  • Thumbnail: Page 
323
    323
  • Thumbnail: Page 
324
    324
  • Thumbnail: Page 
325
    325
  • Thumbnail: Page 
326
    326
  • Thumbnail: Page 
327
    327
  • Thumbnail: Page 
328
    328
  • Thumbnail: Page 
329
    329
  • Thumbnail: Page 
330
    330
  • Thumbnail: Page 
331
    331
  • Thumbnail: Page 
332
    332
  • Thumbnail: Page 
333
    333
  • Thumbnail: Page 
334
    334
  • Thumbnail: Page 
335
    335
  • Thumbnail: Page 
336
    336
  • Thumbnail: Page 
337
    337